Medical Questions > Conditions and Diseases > Kidney Conditions Forum

severe pain distinctly on both sides of my lower back.

Must Read
The kidneys filter blood and regulate body flood. What happens during kidney failure? And what types of kidney failure do doctors diagnose?...
There are three main condition which cause renal (kidney) failure. Learn what causes kidney failure and what factors increase your risk of kidney problems....
What are the signs of acute or chronic kidney failure? Which ones are more serious than others? And when should you ask a doctor or go to the ER for help?...
User Profile
Im a 25 year old male and for years now I've had this severe pain in my lower back that comes and goes. At some points it seemed to only happen weekly or even monthly but lately is been happening daily. At first I couldnt pin point the pain but as of lately it seems to be distinctly on both sides of my lower back. Within the almost ten years I've had these pains I have had kidney stones which were similar to the pain but not as extreme, and appendicitis which was somewhat compareable at its worst. Its not tender to the touch and nothing seems to help when the attacks happen which have never lasted more than 10 minutes. It may be coincidence but it seems like it happens after I take aspirin or smoke a cigarette. On 3 different occassions the pain was so extreme it caused vomitting. Just want to know if there's something serious I should worry about.


Did you find this post helpful?
|

User Profile
replied April 2nd, 2012
Kidney Conditions Answer A33467
Welcome to e health forum.

Abdominal pain after ingestion of aspirin or after smoking , could be a sign of Gastritis. Aspirin is a gastric irritant, and hence causes the pain. Nicotine in the cigarette smoke causes increased gastric acid secretion, resulting in pain.

Gastritis pain occurs in the left upper portion of the abdomen and in the back. The pain seems to travel from the belly to the back. Other symptoms of gastritis include - Belching, Nausea and vomiting, Bloating, Feeling of fullness or burning in the upper part of the belly.

First and foremost, you need to avoid foods, smoking and stuff that worsen your symptoms. Adopting a healthy dietary practices and a good exercise regimen will also help.

Adequate antacids (Tums, Mylanta) and Omeprazole (Acid reducing medication) can help relieve the symptoms. In addition maintaining adequate hydration and adopting a sitting upright posture for 1 hr post meals will also help.

In case the pain is very severe and affects your daily routine you should consult your doctor for proper advice and help.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Kidney Conditions , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.